Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Epilepsy, shaking hands when nervous. On devsal. Reduce dosage, diet changes to control?

I am using 2 tablets of "Desval ER 500mg"daily after dinner(so totally 1000mg per day) for epilepsy from 3years.
i have this epilepsy from 18 years.please let me know the problems/disadvantages of too much dosage and how to overcome that.Now from 3 year, i am not getting any jerks......can I reduce the dosage?
Is there any chances to change in diet naturally to control this.
i also have shaking of hands when lifting objects or when i feel can i control this
Asked On : Thu, 4 Apr 2013
Answers:  2 Views:  91
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Dec 2014

Welcome to Health Care Magic

In epislepsy or fits treatment continue for long time. Usually the neurologists advise that any single episode of fit need urgent attention. As you have multiple episodes so this is the reason that the medicines were prescribed for long time. As you are symptom free with medicines for about three years so as per guidelines the mediciens can be tapered now. But start tapering the medicines only with advise of doctor. Sodium valporate or desval is a good drug but abrupt discontinuation may result in withdrawal seizures.


Dr. Seikhoo Bishnoi, MD
Answered: Thu, 4 Apr 2013
I find this answer helpful
Cardiologist Dr. Anantharamakrishnan's  Response
Hi friend,
Welcome to Health Care Magic

If there had not been a single episode of seizure in last three years, attempt can be made to reduce the dosage. It should not be may lead to rebound. It should only be done under strict neurological supervision...There is a chance for recurrence still...
Diet and 'natural' things may not be much help
You also seem to have Intention tremor - you should see your neurologist / you may need additional investigations and drugs...

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Sat, 27 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor